Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 573, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 7, 2023, 3:20 PM EDT for Laurens County, Twiggs County, Wilkinson County, Georgia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2023, 3:20 PM EDT (19:20 UTC)
- Expired
- Sep 7, 2023, 3:41 PM EDT
- In force
- 21 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Laurens County, GA, Twiggs County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 8 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1437 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
633
WUUS52 KFFC 071920
SVRFFC
GAC175-289-319-072000-
/O.NEW.KFFC.SV.W.0573.230907T1920Z-230907T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
320 PM EDT Thu Sep 7 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Laurens County in central Georgia...
Southern Wilkinson County in central Georgia...
Northeastern Twiggs County in central Georgia...
* Until 400 PM EDT.
* At 320 PM EDT, a severe thunderstorm was located near Myricks Mill,
or near Jeffersonville, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jeffersonville, Irwinton, Danville, Montrose, Allentown, Myricks
Mill, and Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3265 8340 3284 8342 3285 8327 3275 8302
3254 8314
TIME...MOT...LOC 1920Z 302DEG 21KT 3277 8329
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
743
WWUS52 KFFC 071941
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
341 PM EDT Thu Sep 7 2023
GAC175-289-319-071951-
/O.CAN.KFFC.SV.W.0573.000000T0000Z-230907T2000Z/
Laurens GA-Wilkinson GA-Twiggs GA-
341 PM EDT Thu Sep 7 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAURENS...
SOUTHERN WILKINSON AND NORTHEASTERN TWIGGS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
LAT...LON 3265 8340 3284 8342 3285 8327 3275 8302
3254 8314
TIME...MOT...LOC 1940Z 302DEG 21KT 3270 8316
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 1:47 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 7, 1:47 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 147 PM EDT Thu Sep 7 2023 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Friday) Issued at 408 AM EDT Thu Sep 7 2023 500mb troughing will remain overhead through the short term period of the forecast. An upper low currently across western IL will deepen and drop SE in the flow through today and remain in place across the state through tomorrow. At the surface, a cold front currently stretches from the central Great Lakes back through the Lower Mississippi River Valley. This front will move south and eastward over the CWA today, but likely stall across southern portions of the area by early Saturday. Even though frontal forcing remains weak, moisture will tend to pool along the front creating the potential for scattered thunderstorms. Surface instability will definitely be present and lapse rates will be steep. Do think the best coverage for storms will be along and south of Interstate 85. A few strong storms will be likely and an isolated thunderstorm cannot be ruled out. If storms do become severe, the primary hazards would be damaging wind gusts and large hail. Locally heavy rainfall will be possible, especially if storm movement becomes parallel to the slow moving/stalling front. Temps will be a little cooler than in previous days, especially with an upper trough/low overhead. NListemaa && .LONG TERM... (Friday night through Wednesday) Issued at 408 AM EDT Thu Sep 7 2023 The forecast area will remain entrenched in an active weather pattern as a series of disturbances embedded within the deeply amplified trough over the east coast bring showers and thunderstorms. With a surface boundary stalled over central and eastern Georgia through the weekend as the disturbances pass over, showers and thunderstorms will be possible especially during the afternoon hours. A few storms could become strong to severe with damaging wind gusts as the primary hazard. As the trough nudges eastward Monday, we'll get a brief reprieve from precipitation. However, the next shortwave kicking in from the Plains is expected to bring another round of weather by midweek. Model guidance is still struggling to resolve this next midlevel feature, so have maintained chance PoPs through the end of the period. KAL && .AVIATION... (18Z TAFS) Issued at 142 PM EDT Thu Sep 7 2023 Scattered tsra has already begun to develop generally south of I-85 this afternoon. Activity will predominately impact MCN though isolated tsra/shra cannot be ruled out at CSG/AHN. Elected to remove VCSH from ATL metro sites as confidence remains low and better ingredients/upper forcing further south. Lower vsbys possible after 06z. West winds 8-12kts through 00z, possibly becoming light and vrb overnight. FEW/SCT 4-6kft cigs around 15-16z. //ATL Confidence...18Z Update... Medium on TSRA occurrence. High confidence on all other elements. 07 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 86 64 83 / 20 10 20 50 Atlanta 66 87 67 87 / 10 0 10 30 Blairsville 59 81 60 78 / 10 10 10 50 Cartersville 62 85 63 86 / 10 0 0 30 Columbus 67 90 68 91 / 10 10 0 20 Gainesville 64 84 65 83 / 10 10 10 50 Macon 68 88 67 87 / 30 10 10 40 Rome 64 87 65 87 / 10 0 0 20 Peachtree City 63 87 63 87 / 10 0 0 30 Vidalia 69 88 68 87 / 40 40 20 60 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....KAL AVIATION...07
Hazardous weather outlook, Sep 7, 11:08 AM EDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1108 AM EDT Thu Sep 7 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081515- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1108 AM EDT Thu Sep 7 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will be possible today across portions of north and central Georgia as a cold front moves south across the area. A few strong storms will be possible, with an isolated severe thunderstorm not out of the question. If storms do become severe, the primary hazards would be damaging wind gusts and isolated large hail. Locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms are also expected in the region Friday through Wednesday. At this time the risk of severe weather remains low after Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Sep 7, 1:16 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
116 PM EDT Thu Sep 7 2023
GAZ059-060-071745-
Putnam GA-Jasper GA-
116 PM EDT Thu Sep 7 2023
...A strong thunderstorm will impact portions of west central Putnam
and east central Jasper Counties through 145 PM EDT...
At 116 PM EDT, a strong thunderstorm was over Monticello, moving east
at 15 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Locations impacted include...
Monticello, Central Georgia Experiment Stn, Stanfordville, and
Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
&&
LAT...LON 3326 8377 3335 8376 3341 8347 3322 8348
TIME...MOT...LOC 1716Z 269DEG 15KT 3332 8369
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 7, 1:31 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
131 PM EDT Thu Sep 7 2023
GAZ071-072-071800-
Monroe GA-Jones GA-
131 PM EDT Thu Sep 7 2023
...A strong thunderstorm will impact portions of east central Monroe
and central Jones Counties through 200 PM EDT...
At 131 PM EDT, a strong thunderstorm was over Jarrell Plantation, or
10 miles west of Gray, moving east at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Gray, Bradley, Wayside, Clinton, Jarrell Plantation, and Dames Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3302 8378 3309 8377 3311 8350 3296 8351
TIME...MOT...LOC 1731Z 272DEG 15KT 3305 8371
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 7, 1:46 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
146 PM EDT Thu Sep 7 2023
GAZ080-081-093>095-071815-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-
146 PM EDT Thu Sep 7 2023
...A strong thunderstorm will impact portions of northeastern Macon,
Peach, northwestern Houston, south central Crawford and east central
Taylor Counties through 215 PM EDT...
At 146 PM EDT, a strong thunderstorm was near Nakomis, or 8 miles
southwest of Fort Valley, moving east at 25 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Marshallville,
Saint Louis, Nakomis, Meadowdale, Houston Lake, Lakewood, Powerville,
Moss Oak, and Miami Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3245 8407 3257 8408 3264 8371 3252 8363
3240 8370
TIME...MOT...LOC 1746Z 266DEG 22KT 3250 8401
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 7, 2:31 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
231 PM EDT Thu Sep 7 2023
GAZ039-050-051-061-062-071900-
Taliaferro GA-Wilkes GA-Hancock GA-Warren GA-Greene GA-
231 PM EDT Thu Sep 7 2023
...Strong thunderstorms will impact portions of northwestern Warren,
northeastern Hancock, southeastern Greene, Taliaferro and
southeastern Wilkes Counties through 300 PM EDT...
At 231 PM EDT, a line of strong thunderstorms was along a line
extending from Lundberg to White Plains, and moving east at 35 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Crawfordville, White Plains, Norwood, Sharon, Springfield, Ficklin,
Cadley, Lundberg, Holliday Park, Aonia, Powelton, Barnett, Rocky
Creek Fire Dept., Raytown, Alexander Stephens Park, and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
3363 8258 3364 8259 3363 8261 3363 8262
3362 8262 3361 8265 3350 8261 3337 8277
3344 8313 3369 8274 3368 8250 3364 8248
TIME...MOT...LOC 1831Z 267DEG 28KT 3366 8275 3346 8306
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 7, 2:35 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
235 PM EDT Thu Sep 7 2023
GAZ062-075-076-071900-
Jefferson GA-Glascock GA-Warren GA-
235 PM EDT Thu Sep 7 2023
...A strong thunderstorm will impact portions of southeastern Warren,
central Glascock and northwestern Jefferson Counties through 300 PM
EDT...
At 234 PM EDT, a strong thunderstorm was over Gibson, moving east at
5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Gibson, Stapleton, Avera, Edge Hill, Edgehill, Bastonville, and
Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3316 8265 3324 8265 3331 8261 3331 8238
3307 8243
TIME...MOT...LOC 1834Z 278DEG 4KT 3322 8257
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 1:16 PM EDT | Special Weather Statement | FFC | Jasper | 29 min |
| Sep 7, 1:21 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 24 min |
| Sep 7, 1:31 PM EDT | Special Weather Statement | FFC | Jones | 29 min |
| Sep 7, 1:44 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jasper, Jones, Putnam | 46 min |
| Sep 7, 1:46 PM EDT | Special Weather Statement | FFC | Peach | 29 min |
| Sep 7, 2:18 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam | 42 min |
| Sep 7, 2:27 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Twiggs, Wilkinson | 48 min |
| Sep 7, 2:31 PM EDT | Special Weather Statement | FFC | Taliaferro | 29 min |
| Sep 7, 2:35 PM EDT | Special Weather Statement | FFC | Glascock | 25 min |
| Sep 7, 2:44 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs, Wilkinson | 46 min |
| Sep 7, 2:50 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Warren, Wilkes | 29 min |
| Sep 7, 2:54 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 51 min |
| Sep 7, 2:59 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson | 31 min |
| Sep 7, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington, Wilkinson | 45 min |
| Sep 7, 3:27 PM EDT | Special Weather Statement | FFC | Jasper | 33 min |
| Sep 7, 3:35 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Washington | 25 min |
| Sep 7, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jasper, Jones | 39 min |
| Sep 7, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Treutlen, Washington, Wilkinson | 33 min |
| Sep 7, 4:04 PM EDT | Special Weather Statement | FFC | Greene | 41 min |
| Sep 7, 4:20 PM EDT | Special Weather Statement | FFC | Dodge, Wilcox | 25 min |
| Sep 7, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 46 min |
| Sep 7, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 40 min |
| Sep 7, 4:38 PM EDT | Special Weather Statement | FFC | Jones | 37 min |
| Sep 7, 4:47 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Sep 7, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Monroe | 43 min |
| Sep 7, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 38 min |
| Sep 7, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Peach, Pulaski, Twiggs | 47 min |
| Sep 7, 5:16 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Sep 7, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs, Wilkinson | 40 min |
| Sep 7, 5:35 PM EDT | Special Weather Statement | FFC | Jeff Davis | 25 min |
| Sep 7, 5:47 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Pulaski | 43 min |
| Sep 7, 5:48 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 27 min |
| Sep 7, 5:50 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
| Sep 7, 5:53 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Houston, Twiggs, Wilkinson | 52 min |
| Sep 7, 6:26 PM EDT | Special Weather Statement | FFC | Johnson | 34 min |
| Sep 7, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Twiggs, Wilkinson | 43 min |
| Sep 7, 6:58 PM EDT | Special Weather Statement | FFC | Houston, Pulaski | 32 min |
| Sep 7, 7:07 PM EDT | Special Weather Statement | FFC | Johnson | 38 min |
| Sep 7, 7:20 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Dooly, Houston, Macon, Peach and 2 more | 40 min |
| Sep 7, 7:57 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Dooly, Houston, Laurens, Macon and 1 more | 33 min |
| Sep 7, 7:59 PM EDT | Special Weather Statement | FFC | Crisp | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.